Washington, 2006

Heavy Snow in Washington, December 12 to 13, 2006

December 12 to 13, 2006 · NWS OTX · 1 event in 1 county or zone

Heavy snow fell along the East slopes of the North Washington Cascades. 5 at Lake Wenatchee.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Heavy snow fell along the East slopes of the North Washington Cascades. Snow amounts include 12 near Carlton, 8.5 at Holden Village, 8 in Mazama, and 6.5 at Lake Wenatchee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 12, 3:09 PM PST, 5 hours 51 minutes earlier.

Area forecast discussion, Dec 12, 3:09 PM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
309 PM PST TUE DEC 12 2006

.SYNOPSIS...A PAIR OF POWERFUL STORM SYSTEMS WILL BRING
WIND...RAIN...AND MOUNTAIN SNOW TO THE REGION THIS WEEK. THE FIRST
STORM WILL ARRIVE EARLY WEDNESDAY MORNING. THE SECOND...
POTENTIALLY STRONGER STORM...WILL TRACK THROUGH THE REGION ON
FRIDAY.

&&

.DISCUSSION...

.TONIGHT THROUGH WEDNESDAY NIGHT...A STRONG AND MOISTURE LADEN
STORM SYSTEM IS TAKING AIM ON THE PACIFIC NORTHWEST. WATER VAPOR
IMAGERY AT 21Z SHOWS THE DEVELOPMENT OF A CLASSIC BAROCLINIC LEAF
OVER THE EASTERN PACIFIC. A LONG SUBTROPICAL MOISTURE FETCH
EXTENDS OVER HALF OF THE PACIFIC BASIN. THE NAM AND GFS
INITIALIZED PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES.
THE COMBINATION OF STRONG ISENTROPIC ASCENT AND POSITIVE VORTICITY
ADVECTION WILL QUICKLY SPREAD PRECIPITATION INTO THE INLAND
NORTHWEST AFTER 06Z.

FOR THE OKANOGAN AND METHOW VALLEYS...AS WELL AS THE CHELAN
AREA...SNOW LEVELS WILL LIKELY START AROUND 2000 FEET. DESPITE
TEMPERATURES CLIMBING WELL INTO THE 40S THIS AFTERNOON...
EVAPORATIVE PROCESSES COMBINED WITH UPSLOPE FLOW WILL DRIVE SNOW
LEVELS DOWN TO 2000 FEET. THE NAM FORECASTS 5 TO 8 HOURS OF STRONG
ISENTROPIC ASCENT DURING THE EARLY MORNING HOURS...SO IT IS
REASONABLE TO EXPECT 3 TO 6 INCHES OF SNOW ABOVE 2500 FEET...AND 1
TO 3 INCHES FOR SPOTS BETWEEN 2000 FEET AND 2500 FEET.

WINTER STORM WATCHES FOR THE NORTHEAST WASHINGTON MOUNTAINS AS
WELL AS THE PANHANDLE ZONES HAVE BEEN UPGRADED TO WINTER STORM
WARNINGS. SNOW LEVELS WILL BE ONE POTENTIAL LIMITING FACTOR FOR
THE CENTRAL PANHANDLE MOUNTAINS. SNOW LEVELS WEDNESDAY MORNING
WILL BE ABOVE 5000 FEET AND GRADUALLY FALL TO 3500 FEET BY
WEDNESDAY EVENING. THIS HIGH QPF EVENT WILL PRODUCE BIG SNOW
AMOUNTS FOR THE HIGHEST ELEVATIONS (WELL OVER A FOOT)...BUT
ELEVATIONS AT 4000 FEET ARE STILL SOMEWHAT IN QUESTION. THE
MAJORITY OF ACCUMULATION WILL LIKELY OCCUR LATE IN THE DAY
WEDNESDAY AT THE PASS LEVELS FOR IDAHO ZONE 4.

WIND ADVISORIES HAVE BEEN POSTED FOR THE SPOKANE...PULLMAN...
RITZVILLE AND POMEROY AREAS FROM 12Z TO 03Z WEDNESDAY. STRONG LOW
LEVEL JET DEVELOPMENT AHEAD OF THE COLD FRONT MAY CAUSE SOME OF
THE ELEVATIONS ABOVE 2500 FEET TO BLOW BEFORE THE FRONT ARRIVES.
FOR THE AFTERNOON...THE COLUMBIA BASIN HAS BEEN ADDED TO THE WIND
ADVISORY FOR THE WELL MIXED POST FRONTAL ENVIRONMENT. WITH 850MB
WINDS RANGING FROM 45 TO 55 KTS ON THE MODELS...GUSTS REACHING 45
MPH WILL BE POSSIBLE. /GKOCH

THURSDAY THROUGH FRIDAY NIGHT...A BRIEF BREAK IN THE WEATHER
THURSDAY MORNING AS A SHORTWAVE RIDGE MOVES IN AHEAD OF THE NEXT
WEATHER SYSTEM. AN ALMOST VERTICALLY STACKED LOW WILL MOVE TOWARD
THE WEST COAST THURSDAY AFTERNOON. THE TRACK OF THE SURFACE LOW IS
THAT WHICH WILL FAVOR SOUTH TO SOUTHEAST FLOW ON THE EAST SLOPES
OF THE CASCADES PROVIDING COLD AIR DAMMING. THIS IN TURN WILL
ALLOW FOR A MAINLY SNOW EVENT THUR AFTERNOON AND EVENING FOR THE
WENATCHEE/WATERVILLE PLATEAU AND EAST SLOPES OF THE NORTHERN
CASCADES. PRECIPITABLE WATER VALUES IN THE PACIFIC ARE NEARING AN
INCH...SO PLENTY OF MOISTURE TO WORK WITH. THE WARM FRONT WILL
MOVE INTO THE SOUTHERN PART OF THE COUNTY WARNING AREA THURSDAY
LATE EVENING FOLLOWED BY A COLD FRONT FRIDAY MORNING. THE WARM AIR
NEVER MAKES IT FURTHER NORTH THAN ABOUT DEER PARK...SO SNOW FOR
NORTHERN WASHINGTON AND IDAHO. THE MAIN FORECAST CONCERN WILL BE
WINDS ASSOCIATED WITH THIS SYSTEM. GFS MODEL SHOWING 850 MB WINDS
OF 60-70 KTS THURSDAY EVENING AS THE WINDS VEER TO THE SOUTHWEST
AND CONTINUES THROUGH FRIDAY MORNING. THE POTENTIAL EXISTS FOR
WIND HIGHLIGHTS NEEDED DURING THIS TIME PERIOD FOR THE
BASIN...PALOUSE...AND SPOKANE/COE AREAS...ALONG WITH WINTER
HIGHLIGHTS IN THE MOUNTAINS. THE WINDS SHIFT WESTERLY BY FRIDAY
AFTERNOON AND PRECIPITATION WILL BE ON THE DECREASE...ALONG WITH THE
WINDS. BY FRIDAY NIGHT...THE SURFACE LOW WILL ALREADY BE INTO
SASKATCHEWAN AND WE WILL BE LEFT IN THE COLD WEST TO NORTHWEST FLOW
WITH ONLY MAINLY MOUNTAIN SHOWERS REMAINING. /KOCH

SATURDAY THROUGH TUESDAY...THE GENERAL IDEA OF A PATTERN SHIFT
FROM AUTUMNAL WEATHER BACK INTO WINTER WILL ALREADY BE WELL
UNDERWAY SATURDAY. GOOD CONSENSUS AMONGST GLOBAL GUIDANCE ON THE
FORMATION OF A DEEP UPPER TROUGH ENCOMPASSING THE PACIFIC
NORTHWEST BY SATURDAY...WITH AN AXIS ALIGNED SOMEWHERE NEARBY OR
OVER THE PUGET SOUND. WITH SIGNIFICANT COLD AIR AHEAD OF IT...AND
STILL THE REMNANTS OF SOME MOISTURE FROM THE SYSTEM OF THURSDAY
NIGHT AND FRIDAY AROUND...BELIEVE ENOUGH INSTABILITY WILL STILL BE
AROUND PER THE SOUNDINGS FROM THE GFS TO SUPPORT SNOW SHOWERS IN
THE MOUNTAINS AND FLURRIES IN THE LOWER ELEVATIONS. WITH
SIGNIFICANT SYNOPTIC FORCING FOR ASCENT HAVING ALREADY PASSED THE
AREA...DECIPHERING A LOCATION FOR ANY ACCUMULATIONS WILL BE
TOUGH...AND IT IS LIKELY THAT NOBODY WILL SEE VERY MUCH SNOWFALL
ANYWAY. AS WE GO INTO SUNDAY...A WEAK SHORT WAVE TROUGH CENTERS
LIFT JUST TO OUR WEST AND SOUTH AS IT DIVES INTO THE BASE OF THE
MEAN UPPER TROUGH...GENERALLY LEAVING US DRY. AS WE CONTINUE INTO
THE PERIOD...THE DEEP UPPER TROUGH BEGINS TO BE REPLACED BY
SIGNIFICANT SHORT WAVE RIDGING FOR THE BEGINNING OF NEXT WEEK. GFS
SOUNDINGS INDICATE STRONG INVERSIONS SHOULD SET UP UNDERNEATH THIS
RIDGE BY SUNDAY NIGHT. ADDITIONALLY...LOW LEVEL MOISTURE WILL LIKELY
BEGIN TO GET TRAPPED IN THE BOUNDARY LAYER AND WITH STRONG
VERTICAL DECOUPLING...BELIEVE WINDS WILL MARKEDLY DECREASE AND
STRATUS WILL BECOME AN ISSUE AGAIN. TEMPERATURES AT 850 MB WILL
HAVE ALREADY PLUMMETED BY THIS POINT...SO BELIEVE MOST LOCATIONS
IN THE CWA SHOULD BE BACK TO OR BELOW NORMAL. THE SHORT WAVE RIDGE
BEGINS TO PUSH EAST OF US BY TUESDAY...WITH SOLID DIFFLUENCE AND
GOOD VERTICAL CONSISTENCY TO Q-CONVERGENCE FIELD ENCROACHING ON
THE CWA. WITH ONLY A MODEST INCREASE IN THE ON SHORE FLOW AND
MIXING RATIOS JUST NUDGING TOWARD 1 G/KG WITH WEAK TO MODEST
ASCENT IN THE 275-285K LAYER...BELIEVE THERE WILL BE A CHANCE FOR
SNOW EVERYWHERE ON TUESDAY...HOWEVER AT THIS TIME IT DOES NOT LOOK
LIKE ANYTHING TO WRITE HOME ABOUT. WHILE TEMPERATURES THROUGHOUT
THE PERIOD LOOK TO BE COLD ENOUGH FOR SNOW EVERYWHERE...THE STORM
TRACK WILL PRIMARILY BE TO OUR SOUTH AT LEAST UNTIL THE END OF THE
PERIOD AND THE SYSTEM FOR TUESDAY LOOKS WEAK. WE WILL NEED A LOT
MORE HELP FROM MOTHER NATURE FOR A WHITE CHRISTMAS IN THE LOWER
ELEVATIONS...WHILE A WHITE CHRISTMAS IN THE MOUNTAINS IS ASSURED
AT THIS POINT. IN LOOKING AT THE MODELS BEYOND THE EXTENDED
FORECAST PERIOD...THE GFS AND MANY OF ITS ENSEMBLES DO SHOW A
LARGER SYSTEM APPROACHING FOR THE LATTER PART OF NEXT WEEK. THIS
MAY WELL BE OUR LAST CHANCE TO TRY TO GET SOME SNOW ON THE GROUND
IN THE LOWER ELEVATIONS BEFORE THE HOLIDAYS...ONLY TIME WILL TELL.

TEMPERATURES THROUGH THE PERIOD WILL BECOME AND REMAIN QUITE COLD.
FOLLOWED WELL BELOW GUIDANCE FOR MOST AREAS FOR THE ENTIRE
PERIOD...ESPECIALLY IN THE OKANOGAN VALLEY AS CONDITIONS SEEM TO
BE RIPE FOR COLD AIR DRAINAGE WITH THE GFS AND ECMWF DEPICTING A
DECENT COLD AIR POOL MOVING INTO SOUTHERN BRITISH COLUMBIA...WITH
A SURFACE PATTERN SUGGESTIVE OF NORTHERLY FLOW DOWN THE VALLEY. AS
SUCH...SNOW LEVELS WILL BEGIN THE PERIOD AND STAY AT THE VALLEY
FLOORS SO WHATEVER LITTLE MOISTURE AND LIFT DOES TRAVERSE THE AREA
WILL FALL OUT ENTIRELY AS SNOW. /FRIES

&&

.AVIATION...GUSTY WINDS THIS AFTERNOON SHOULD SUBSIDE BRIEFLY
OVERNIGHT ACROSS THE EASTERN PORTIONS OF THE AREA.  WITH HIGH CLOUDS
ALREADY BEGINNING TO APPROACH THE CASCADES PER LAST FEW IMAGES OF
VISIBLE IMAGERY...EXPECT SKY COVER TO INCREASE OVERNIGHT AT ALL
TAFS...WITH CEILINGS LOWERING TOWARD MORNING.  PRECIPITATION SHOULD
BE ALL RAIN FOR MOST LOCATIONS BEGINNING IN THE EARLY MORNING.  AS
WINDS A FEW THOUSAND FEET OFF THE SURFACE GO TO OVER 50 KTS
TOMORROW...EXPECT SOME MIXING TO THE SURFACE TO OCCUR...ESPECIALLY
NEAR KGEG AND KPUW THROUGH THE MORNING.  OTHER EASTERN TAF SITES
WILL ALSO LIKELY GET RATHER GUSTY IN THE AFTERNOON WITH DIURNAL
INSTABILITY HELPING TO MIX HIGHER MOMENTUM DOWNWARD...HOWEVER BEFORE
THEY DO...WITH RELATIVELY STRONG WINDS NOT FAR OFF THE
SURFACE...SOME WIND SHEAR HAS BEEN DEPICTED IN THE EASTERN TAFS
THROUGH THE MORNING HOURS TOMORROW BEFORE HIGH WINDS MIX DOWN TO THE
SURFACE. /FRIES

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        33  43  31  38  32  40 /  70  90  20  50  90  50
COEUR DALENE  33  42  32  36  31  39 /  60  90  20  60  90  60
PULLMAN        35  46  34  41  35  43 /  60  90  20  60  80  40
LEWISTON       39  51  37  47  38  47 /  30  70  20  50  80  20
COLVILLE       32  37  31  34  27  34 / 100  90  50  60  90  60
SANDPOINT      33  39  30  35  28  33 /  70  90  60  50  90  60
KELLOGG        34  38  32  37  29  38 /  60  90  60  60  90  70
MOSES LAKE     33  45  31  37  31  39 /  80  50  10  60  80  20
WENATCHEE      33  42  31  34  28  35 /  90  40  10  60  80  20
OMAK           30  41  30  34  26  32 / 100  70  10  60  80  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 4 AM TO 7 PM PST WEDNESDAY FOR COEUR DALENE
     AREA...IDAHO PALOUSE.

     WINTER STORM WARNING FROM 7 AM TO 10 PM PST WEDNESDAY ABOVE 4000
     FEET FOR CENTRAL PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.

WA...SNOW ADVISORY FROM 1 AM TO 4 PM PST WEDNESDAY FOR EAST SLOPES
     NORTHERN CASCADES.

     WIND ADVISORY FROM 4 AM TO 7 PM PST WEDNESDAY FOR SPOKANE AREA...
     WASHINGTON PALOUSE.

     WINTER STORM WARNING FROM 4 AM TO 7 PM PST WEDNESDAY ABOVE 3000
     FEET FOR NORTHEAST MOUNTAINS.

     SNOW ADVISORY FROM 1 AM TO 10 AM PST WEDNESDAY ABOVE 2000 FEET
     FOR OKANOGAN VALLEY.

     WIND ADVISORY FROM 10 AM TO 7 PM PST WEDNESDAY FOR LOWER
     GARFIELD AND ASOTIN COUNTIES...UPPER COLUMBIA BASIN.

&&
Hazardous weather outlook, Dec 12, 6:06 AM PST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
606 AM PST TUE DEC 12 2006

IDZ002-003-026-027-WAZ031>036-038-041-044-131415-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
REPUBLIC...INCHELIUM...WENATCHEE...WATERVILLE...MANSFIELD
606 AM PST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

MILD WEATHER WITH POSSIBLE SHOWERS THIS ACFTERNOON. THEN THE NEXT
IN A SERIES OF WEATHER SYSTEM WILL MOVE INTO THE REGION TONIGHT.
THIS WILL BRING ANOTHER ROUND OF WET WEATHER TO THE REGION TONIGHT
AND WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC WEATHER SYSTEM WILL CONTINUE TO BRING
RAIN...SNOW AND WINDY CONDITIONS THROUGH WEDNESDAY. THE UNSETTLED
WEATHER WILL CONTINUE AS A SERIES OF PACIFIC WEATHER SYSTEMS WILL
BRING A MIXTURE OF RAIN AND SNOW THROUGH THE REMAINDER OF THE
WEEK.

IDZ001-004-131415-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
606 AM PST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
     WEDNESDAY EVENING ABOVE 4000 FEET.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

MILD WEATHER WITH MOUNTAIN SNOW SHOWERS THIS AFTERNOON. THEN THE
NEXT IN A SERIES OF WEATHER SYSTEM WILL MOVE INTO THE REGION
TONIGHT. THIS WILL BRING ANOTHER ROUND OF VALLEY RAIN AND MOUNTAIN
SNOW THE AREA TONIGHT AND WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC WEATHER SYSTEM WILL CONTINUE TO BRING
RAIN...SNOW AND WINDY CONDITIONS THROUGH WEDNESDAY. THE UNSETTLED
WEATHER WILL CONTINUE AS A SERIES OF PACIFIC WEATHER SYSTEMS WILL
BRING A MIXTURE OF RAIN AND SNOW THROUGH THE REMAINDER OF THE
WEEK.

WAZ037-131415-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
606 AM PST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
     WEDNESDAY AFTERNOON ABOVE 3000 FEET.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

MILD WEATHER WITH MOUNTAIN SNOW SHOWERS THIS AFTERNOON. THEN THE
NEXT IN A SERIES OF WEATHER SYSTEM WILL MOVE INTO THE REGION
TONIGHT. THIS WILL BRING ANOTHER ROUND OF VALLEY RAIN AND MOUNTAIN
SNOW THE AREA TONIGHT AND WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC WEATHER SYSTEM WILL CONTINUE TO BRING
RAIN...SNOW AND WINDY CONDITIONS THROUGH WEDNESDAY. THE UNSETTLED
WEATHER WILL CONTINUE AS A SERIES OF PACIFIC WEATHER SYSTEMS WILL
BRING A MIXTURE OF VALLEY RAIN AND MOUNTAIN SNOW THROUGH THE
REMAINDER OF THE WEEK.

WAZ042-131415-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
606 AM PST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

MILD WEATHER WITH SNOW SHOWERS NEAR THE CASCADES CREST TODAY. THEN
THE NEXT IN A SERIES OF WEATHER SYSTEM WILL MOVE INTO THE REGION
TONIGHT. THIS WILL BRING ANOTHER ROUND OF VALLEY RAIN AND MOUNTAIN
SNOW THE AREA TONIGHT AND WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC WEATHER SYSTEM WILL CONTINUE TO BRING
VALLEY RAIN...MOUNTAIN SNOW AND WINDY CONDITIONS THROUGH
WEDNESDAY. THE UNSETTLED WEATHER WILL CONTINUE AS A SERIES OF
PACIFIC WEATHER SYSTEMS WILL BRING A MIXTURE OF RAIN AND SNOW
THROUGH THE REMAINDER OF THE WEEK.

WAZ043-131415-
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE
606 AM PST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY ABOVE
     2000 FEET.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

MILD WEATHER WITH A FEW SHOWERS EXPECTED  THIS AFTERNOON. THEN
THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL MOVE INTO THE REGION
TONIGHT. THIS WILL BRING ANOTHER ROUND OF VALLEY RAIN AND MOUNTAIN
SNOW THE AREA THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC WEATHER SYSTEM WILL CONTINUE TO BRING
VALLEY RAIN...MOUNTAIN SNOW AND WINDY CONDITIONS THROUGH
WEDNESDAY. THE UNSETTLED WEATHER WILL CONTINUE AS A SERIES OF
PACIFIC WEATHER SYSTEMS WILL BRING A MIXTURE OF RAIN AND SNOW
THROUGH THE REMAINDER OF THE WEEK.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, East Slopes Northern Cascades

When
December 12, 9:00 PM PST to December 13, 10:00 AM PST
Where
East Slopes Northern Cascades forecast zone
Reported by
Trained Spotter

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7314.